Alert archive / Maine / Beach Hazards Statements in 2022
Beach Hazards Statement 6, NWS Caribou, ME
NWS Caribou, ME issued this beach hazards statement at Jul 1, 2022, 2:52 AM EDT for Hancock County, Washington County, Maine. It took effect at Jul 1, 2022, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2022, 2:52 AM EDT (06:52 UTC)
- In effect from
- Jul 1, 2022, 8:00 AM EDT
- Expired
- Jul 1, 2022, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 06:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 6.9 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2153 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
112 WHUS41 KCAR 010652 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 252 AM EDT Fri Jul 1 2022 MEZ029-030-012100- /O.NEW.KCAR.BH.S.0006.220701T1200Z-220702T0000Z/ Coastal Hancock-Coastal Washington- 252 AM EDT Fri Jul 1 2022 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT...The warm air temperatures in the upper 70s to low 80s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the low to mid 50s. * WHERE...Coastal Hancock and Coastal Washington Counties. * WHEN...From 8 AM EDT this morning through this evening. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$ Sinko
1 follow-up statement
009 WHUS41 KCAR 011800 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 200 PM EDT Fri Jul 1 2022 MEZ029-030-020000- /O.CON.KCAR.BH.S.0006.000000T0000Z-220702T0000Z/ Coastal Hancock-Coastal Washington- 200 PM EDT Fri Jul 1 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...The warm air temperatures in the upper 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the low to mid 50s. * WHERE...Coastal Washington and Coastal Hancock Counties. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at Jul 1, 12:26 AM EDT, 2 hours 26 minutes earlier.
Area forecast discussion, Jul 1, 12:26 AM EDT, 2 hours 26 minutes before
Area Forecast Discussion National Weather Service Caribou ME 1226 AM EDT Fri Jul 1 2022 .SYNOPSIS... A warm front approaches from the southwest tonight, then lifts northeast across the area on Friday. A cold front will slowly approach the area Friday night then slowly cross the region Saturday followed by Canadian high pressure later Saturday night and Sunday. Another cold front from the west will approach the region Monday. && .NEAR TERM /THROUGH TODAY/... 12:26AM Update...Showers have entered portions of the North Woods riding along a slowly lifting warm front. These showers are originating off the triple point back in western Quebec. As the warm front lifts north tonight showers will increase across mainly northern areas. Elevated instability is expected to lift over the far north combined with an increasing SW LLJ which may be enough to produce a few higher tops capable to product lightning. Opted to keep isolated thunder for the next several hours. Lastly had to make adjustments to temperatures since areas across the north are cooling quickly with light winds and thin cloud cover. Upper 40s in Oxbow, Smith Brook and Kokadjo and 44F in Estcourt Station. As clouds increase the temperatures should begin to hold and remain steady till the warm front lifts north. Adjustments have been made to temps/dews to reflect this trend... Previous Discussion... Upper level and surface ridging builds tonight. Cumulus fields will dissolve and radiational cooling can be expected to drop tonight's lows into the low to mid 50s. Warm frontal clouds increase later in the night. The warm front crosses late tonight into early Friday morning. Not expecting much precipitation with the front, but there is some elevated instability around daybreak and have added isolated thunderstorms for northern zones in the early morning hours. The front ushers in a much warmer and humid air mass for Friday. Temperatures will climb into the mid to upper 80s as H850 temps surge above 15C. Dew points will push into the lower 60s. The coast will be a bit cooler with onshore winds. Stronger southwesterly winds will arrive and a deep mixed layer will ensure gusts to 25 kts by afternoon. There's not much moisture or a trigger for convection until later in the afternoon. The cold front will remain well north of area into the evening, but a pre-frontal trough is expected to enter northern Aroostook County in the afternoon with increasing moisture. The steep low level lapse rates and a decent low level jet arriving later in the day raises concerns for gusty winds with any thunderstorms and have added mention in the forecast. There's some question on how far south to include PoPs in the afternoon. For now, it's mostly northern Aroostook County where lift looks sufficient to break the cap. && .SHORT TERM /TONIGHT THROUGH SUNDAY/... Friday Night...Area remains under warm, moist, unstable SW flow ahead of approaching cold front and upper trough. Could be some showers and storms through the night, with most instability being elevated rather than surface based. Have chance PoPs through the night. Mild with lows in the low to mid 60s. Patchy fog, except areas of fog near the coast. Saturday...Drier air begins working in from the NW, but much of the area, especially the SE half, will still be under a moist, unstable airmass. Good shot at showers and storms, especially Downeast in the juicier airmass away from the immediate coast. Can't rule out some stronger storms on Saturday. Saturday Night...Cold front exits in the evening to the east, with drier, cooler air filtering in. Any leftover rain far Downeast should end in the evening. Sunday...Not as warm and muggy, with highs in the mid 70s to low 80s. Can't rule out an isolated afternoon shower in the north, but otherwise, partly cloudy to mostly sunny and dry. Models overall are in good agreement through Sunday. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... From Sunday night onward, models are in decent agreement on an overall pattern of NW flow around an upper low over Northern Quebec. However, models are not in good agreement in timing of shortwave troughs in NW flow rotating around the upper low. The disagreement begins on Monday the 4th. A few models/ensembles give us a decent system with a somewhat significant amount of showers and storms, while most models/ensembles keep us dry and in between shortwaves. Went with chance PoPs north and slight chance PoPs elsewhere to play things safe for now. For those looking for a safe bet of the best weather outside for recreating for the holiday weekend, Sunday is the safest bet. Model agreement doesn't get any better after Monday. More confidence in temperatures than in precipitation, with temperatures likely running somewhat below average. && .AVIATION /06Z FRIDAY THROUGH TUESDAY/... NEAR TERM: Expecting VFR conditions through the period. Isolated thunderstorms are possible late tonight into early Friday morning with a warm front. These are most likely north of HUL and GNR. Later in the afternoon, stronger thunderstorms may impact sites north of HUL and GNR. LLWS is expected later tonight into early Friday for northern terminals. Southwest winds will pick up later Friday morning through the afternoon with gusts to 25kts. SHORT TERM: Friday Night...VFR early, generally becoming MVFR/IFR in low clouds, with higher likelihood of IFR near the coast. Chance of showers with a slight chance of storms. Light S breeze. Saturday...Mix of MVFR/VFR, other than early morning IFR near the coast. Showers and storms possible, best chance BGR and HUL. S breeze 10-15 kts. Saturday Night...Generally VFR with light W breeze. Sunday and Sunday Night...VFR with W breeze 5-10 kts. Monday and Tuesday. Very low confidence on conditions Mon/Tue due to uncertainty in timing of weather systems. W breeze 5-10 kts. && .MARINE... NEAR TERM: No advisories or fog is expected. Southwest winds will increase on Friday, but stability is expected to keep winds below advisory criteria. SHORT TERM: Conditions will get close to small craft levels Friday night and Saturday, but don't have enough confidence to issue advisory. Also, fog likely with visibilities less than 1 NM over the waters Friday night into Saturday morning. Conditions improving to easily below small craft levels Saturday night and persisting into Tuesday. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...None. && Near Term...MCW/Sinko Short Term...Foisy Long Term...Foisy Aviation...MCW/Sinko/Foisy Marine...MCW/Sinko/Foisy
Hazardous weather outlook, Jun 30, 3:04 AM EDT, 23 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 304 AM EDT Thu Jun 30 2022 MEZ001>006-010-011-015>017-029>032-010715- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Coastal Hancock- Coastal Washington-Southern Piscataquis-Northern Washington- 304 AM EDT Thu Jun 30 2022 This Hazardous Weather Outlook is for Central Highlands Maine, Coastal DownEast Maine, Far Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-010715- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 304 AM EDT Thu Jun 30 2022 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 2:49 AM EDT | Small Craft Advisory | CAR | 24 hr | |
| Jul 1, 4:12 PM EDT | Special Weather Statement | CAR | Aroostook | 48 min |
| Jul 1, 4:59 PM EDT | Special Weather Statement | CAR | 46 min | |
| Jul 1, 5:14 PM EDT | Special Weather Statement | CAR | 31 min | |
| Jul 1, 5:27 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 18 min |
| Jul 1, 5:52 PM EDT | Special Weather Statement | CAR | Aroostook | 38 min |
| Jul 1, 6:21 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook, Penobscot | 19 min |
| Jul 1, 6:33 PM EDT | Special Weather Statement | CAR | 42 min | |
| Jul 1, 7:04 PM EDT | Special Weather Statement | CAR | Piscataquis | 26 min |
| Jul 1, 7:43 PM EDT | Special Weather Statement | CAR | Piscataquis | 47 min |
Nearby
Beach Hazards Statements in Maine, 2022Every beach hazards statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.